MAUDE Adverse Event Report: ZIMMER GMBH AVENIR STEM, STANDARD, UNCEMENTED, HA, 7, TAPER 12/14; AVENIR MULLER STEM

ZIMMER GMBH AVENIR STEM, STANDARD, UNCEMENTED, HA, 7, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date detail of product: item # 00877503604, item name: biolox delta, ceramic femoral head, xl, 36/+7, taper 12/14, lot # 2719383.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: trend considering the following event is identified: pain.Only 1 additional similar investigated events within last 6 months for item number 00877503604 have been found.No additional similar investigated events within last 6 months for item number 0106010007 have been found.No additional similar investigated events within last 1 month for item number 00877503604 and 0106010007 have been found.Event description: it was reported that the patient was implanted with a biolox delta head on (b)(6) 2012 on right hip side and on (b)(6) 2014 on left hip side.In (b)(6) 2017, the patient started experiencing significant pain in both hips, both legs, and radiating into his lower back.This complaint is for the left hip joint.Right hip joined in covered in (b)(4).Acetabular component from the left hip joint are captured in warsaw's split case (b)(4).Review of received data: documents describing the legal claim have been received.It is mentioned that the patient is considered for revision surgery due to the pain.The patient would not have suffered any traumatic injuries or impacts.It is claimed that the materials would be inappropriate and/or improper.Zimmer biomet would not have warned of the likelihood for pain and discomfort.The review of the received data showed, that a potential contribution of the avenir stem to the reported event cannot be excluded.Therefore, this product was moved to main products.Device analysis: no product was returned to zimmer biomet for in-depth analysis.There is no information whether a revision surgery has been performed in the meantime.Review of product documentation: the compatibility check was performed and showed that the product combination was approved by zimmer biomet.Conclusion: it was reported that the patient was implanted with a biolox delta head and avenir stem on (b)(6) 2014 and started experiencing pain in his left hip from (b)(6) 2017.Raw material certificates confirm that the devices were manufactured according to the material specifications.Review of the device history records for the products did not identify any deviations or anomalies related to the reported event.Pain cannot be related to a single specific failure mode and can have numerous causes.No x-rays or any other medical data like surgical reports or office visit notes have been received, therefore no in-depth investigation could be performed.Based on the given information and the results of the investigation, the complaint could not be confirmed as the alleged failure could not be identified or reproduced.The need for corrective measures is not indicated and zimmer (b)(4) considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
A patient is pursuing a product liability claim due to pain appeared 3 years later the implantation.A revision surgery has been already scheduled on an unknown date.

Brand Name
AVENIR STEM, STANDARD, UNCEMENTED, HA, 7, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8346914
Report Number0009613350-2019-00080
Device Sequence Number19337288
Product Code LZO
UDI-Device Identifier00889024479555
UDI-Public00889024479555
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2017
Device Model NumberN/A
Device Catalogue Number01.06010.007
Device Lot Number4020159
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;